HCMC – After getting the first shot of the Pfizer Covid-19 vaccine yesterday, December 1, 86 students of Thanh Hoa Province’s Hoang Hoa District developed symptoms of nausea, headaches, dizziness and chills, and were hospitalized for emergency treatment.
All of the children are in stable condition. The cause of the incident remains unknown, said the provincial anti-Covid authority.
According to the provincial Health Department, Hoang Hoa District planned to administer the first dose to nearly 7,000 students aged 15 to 17 from December 1 to 2.
After the first vaccination day, the 86 students experienced post-vaccination reactions and required hospitalization. Of them, 38 students were sent to the Hoang Hoa General Hospital, 44 received medical care at the Hai Tien General Hospital, while the rest were taken to the Ham Rong General Hospital.
By 9 p.m. yesterday, 19 of them were discharged from the hospital.
The north-central province launched its vaccination campaign using 117,000 doses of Pfizer to inoculate local children 12 to 17 across the province. Localities set up mobile vaccination sites at local schools, while students with underlying health conditions were supposed to be vaccinated at clinics and hospitals.
Before vaccination, the Thanh Hoa Center for Disease Control and the Thanh Hoa Province General Hospital had coordinated to provide training on safe vaccination, especially guidelines to prevent, diagnose and deal with anaphylaxis cases, for healthcare workers serving the vaccination campaign.
Last week, Thanh Hoa reported another vaccination incident but linked to adults. Over 70 female workers of a footwear firm in Nong Cong District experienced side effects after getting the Vero Cell shots and had to be hospitalized for emergency treatment. Four of them died later. An investigation into the cause of the incident is underway.